Postings about donating, selling or re-selling any drugs are not allowed on this board. Thank you for your cooperation. Anyone who posts about donating, buying or selling drugs will be banned from this board. If you need to contact the board monitor send an email message to: Over 40 High FSH Board Monitor


 


  << Previous Topic | Next Topic >>Return to Index  

DHEA

May 28 2006 at 7:27 AM
No score for this post
Sherry  (Login Sher1264)

 
I was wondering if this stuff really can work and how is it taken? Do you take up to O and stop? or do you take it through the whole cycle?

I have heard it can raise your FSH levels, instead of helping. Anyone have experience with this stuff and give me some advice?

I am 41, just lost my baby at 15 weeks about 2 months ago. I was told last September my FSH levels were high and I'd never get pg again. At the time they were :

CD3: FSH 7.8 Estradiol 75
CD10: FSH 20.5 estradiol 412

DH and I stopped TTCing because of the bad news they gave us and three months later I was pg. We did find out that the baby was a boy and had Trisomy 21 (Down's Syndrome) and I was also just diagnosed with Rheumatoid Arthritis, which my Rheumatologist suggested could have been a factor in the miscarriage.

Any advice would be appreciated!

Thanks!

Sher

 
Scoring disabled. You must be logged in to score posts.Respond to this message   
AuthorReply
Jule
(no login)

DHEA

No score for this post
May 28 2006, 5:53 PM 

The jury is still out for me. I have some DHEA, but haven't taken it in a while. I'm afraid to, because women here have said it either lowered their FSH considerably OR believed it caused their FSH to RISE. It could depend on what the individual's hormone levels are, as to whether it will help them or hurt them to take it. If I were you, I would consult with an RE, or even a naturopath, before taking it.

 
Scoring disabled. You must be logged in to score posts.Respond to this message   
Bonnie
(no login)

DHEA

No score for this post
May 28 2006, 6:12 PM 

CHR (Center for Human Reproduction), the Fertility Clinic doing the DHEA research, has found no correlation between FSH levels and DHEA.

You can read all about their DHEA results on their website.


 
Scoring disabled. You must be logged in to score posts.Respond to this message   
Kiwichick
(Login kiwichick145)

It seems to help some women and not others

No score for this post
May 28 2006, 9:10 PM 

My FSH has popped up again since I started taking it, but has never gone over my previous high. I don't have insurance and my RE won't kick me out based on FSH, so I really am not concerned about this (especially since it's likely to be normal fluctuations anyway).

I am just in the middle of an IVF cycle where I am doing at least twice as well as my last one six months ago. I started DHEA right after that failed IVF. So, I am inclined to give it at least some of the credit. The other thing that has changed is we added one amp of LH to my mix of stims. I think that has also helped.

Kiwichick




Me 41, DH 44
Highest FSH 19.6 (8/2003); latest FSHs 9.6 (4/05), 9.7 (6/05), 12.4 (10/05), 8.5 (1/06), 18.8 (2/06), 16.4 (4/06)
DD 22 months (IUI/Clomid high FSH baby)
ttc#2 since March 2005, two failed IUIs (Clomid)
Doing acupuncture (since 6/05, Chinese herbs and supplements, DHEA (since 12/05), occasional wheatgrass; added baby aspirin and 5mg folic acid from 4/06. DH doing acu, herbs, supplements.
IVF#1 (MDL) cancelled (July 2005)
Chemical pg on a break cycle (Aug 2005)
IVF#2 BFN (Nov 2005)
Chemical pg on a break cycle (Jan 2006)
Chemical pg on a break cycle (March 2006)
IVF#3 in progress (finally)

 
Scoring disabled. You must be logged in to score posts.Respond to this message   
Malka
(no login)

weight gain

No score for this post
May 29 2006, 10:01 AM 

I tried micronized DHEA starting Jan 1 and stopped on May 1. I have premature ovarian failure so my cycles are regulated by hormone replacement therapy which is just estrogen and progesterone (P4 only for 13 days per month). While on DHEA I noticed that my periods changed pretty dramatically - much lighter flow and browner. I stopped the DHEA because I am assuming that this has adversely affected my lining. But I don't know for sure because I am not currently being monitored.

I did not think I had experienced any problematic sideaffects until I noticed that my pants were no longer fitting. I have gone my whole life as a very slender person. While ttc I tried to gain weight to be in the normal BMI range and achieved that with work. I got on the scale in may and realized that I have gained over 5 lbs since January, and it is all out front in a pot belly. The "apple" shape that is associated with increased risk of heart disease, compared to the "pear" shape. That has scared me. I have read that DHEA can affect blood levels of bad cholesterol and and other markers of increased risk of heart disease. I am going to adjust my diet and exercise and see if I can make the weight go away. Never having done this before, I don't know what to expect now.

I also experienced that my face and hair got oilier. I did not detect differences in libido, sadly. But I did feel the positive effect on my mood. PMS became completely managable.

If I were being monitored and ovulating I would have been getting more feedback on the effects on my fertility and that would have been very helpful to decision making.

good luck to you,

Malka

 
Scoring disabled. You must be logged in to score posts.Respond to this message   
Bonnie
(no login)

DHEA and weight gain

No score for this post
May 29 2006, 10:29 AM 

I lost weight after I started the DHEA. But other fertility meds (espectially estrogen) put weight on me.

Also, CHR has not found any correlation between DHEA usage and uterine lining.

I also experienced some transient acne, and oily hair. But they went away after a couple of months.

 
Scoring disabled. You must be logged in to score posts.Respond to this message   
Kiwichick
(Login kiwichick145)

I have also lost weight on DHEA

No score for this post
May 29 2006, 6:18 PM 

3kg (7 pounds) since starting. No other possible explanation for it, and quite unexpected. Don;t forget, we are going into winter here, so I should be piling it on!

AF has been excellent too, thanks to acu. I haven't noticed even the slightest negative effect since starting DHEA.

I didn't get acne, but have had some sleeplessness from the DHEA, and a feeling like I am amped on espressos all day (I am almost completely caffeine free). I had to stop splitting my dose and take it all in the morning, otherwise I don't sleep as well.

Kiwichick

 
Scoring disabled. You must be logged in to score posts.Respond to this message   
 
  << Previous Topic | Next Topic >>Return to Index  
 Copyright © 1999-2014 Network54. All rights reserved.   Terms of Use   Privacy Statement